MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL MULTI; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL MULTI; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 508-11-56F
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Injury (2348); Hip Fracture (2349); Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Procedure: the patient underwent left total hip arthroplasty (b)(6) 2018.Patient underwent left total hip arthroplasty loosening following acetabular fracture after a fall.Patient underwent revision left total hip arthroplasty, both components changed (b)(6) 2020.
 
Additional Manufacturer Narrative
Reason for supp: adverse event identified - acetabular fracture and subsequent acetabular component loosening; hazards : none clearly related to implant.Reported event: an event regarding loosening & periprosthetic fracture involving a trident shell was reported.The event was confirmed by medial review of the provided records.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: adverse event identified - acetabular fracture and subsequent acetabular component loosening; hazards : none clearly related to implant; conclusion of assessment : the revision surgery, acetabular fracture, and cup loosening were confirmed.Obtaining additional preoperative x-rays may show the progression of the loosening.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: adverse event identified - acetabular fracture and subsequent acetabular component loosening; hazards : none clearly related to implant; conclusion of assessment : the revision surgery, acetabular fracture, and cup loosening were confirmed.Obtaining additional preoperative x-rays may show the progression of the loosening.The event was confirmed.The exact cause of the event could not be determined because insufficient information was provided.Additional information including additional information; device return , clinical and past medical history, post op x- rays and examination of explanted components are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
Procedure: the patient underwent left total hip arthroplasty on (b)(6) 2018.Patient underwent left total hip arthroplasty loosening following acetabular fracture after a fall.Patient underwent revision left total hip arthroplasty, both components changed on (b)(6) 2020.

Brand Name
TRIDENT HEMISPHERICAL MULTI
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10459664
Report Number0002249697-2020-01756
Device Sequence Number2939132
Product Code LPH
UDI-Device Identifier04546540432223
UDI-Public04546540432223
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number508-11-56F
Device Catalogue Number508-11-56F
Device Lot Number62356802
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight62